You guys are so great - so much more helpful than I could ever say. With all your suggestions about her barfy tummy - but even more so just for being there everyday for me. Thank you.
Dinner was to have been almost three hours ago. She has not come looking for anything.
I do not want to force it on her if she is feeling unwell. I need to give her her third doses of both the Tramadol and antiobiotic around 11:30pm, so I will try to hand feed her some kibble then. I gave her the Pill Pockets (four big ones, as she managed to get the antibiotic out of the first two and spit it out), half of a hotdog bun, and a cookie with her afternoon dose. Maybe the hot dog bun just isn't the same as a handful of kibble. I think of it as spongier, easier to digest, but maybe what she needs is actual protein and something harder for her system to digest and work on. It's so hard to know.
Tramadol makes me violently nauseated. I
can't handle it at all and being nauseated makes me not want to eat. It also makes me unbalanced and had the same effect(unbalanced) on Copper so I had to keep a close eye on him when he was on it.
I did't see how much she is taking, but could you maybe give it to her in smaller doses and more frequently?
I hope your darling girl gets to feeling better soon. She is so beautiiful!
She gets 75mg three times a day right now; it goes down to 75mg twice a day as of tomorrow. She is about 24kg right now (~53 pounds). It is much more than she was given by our own vet after the initial surgery - she was only getting 25mg twice a day. But she was also getting her Deramaxx at the same time (25mg once a day). She is not taking her Deramaxx right now. The surgeon said I could reintroduce it when her diarrhea eases, which it has, but her poop is still very soft. I just feel like I don't want to overload her system if she is already feeling yucky.
We are seeing our own vet tomorrow (to have the stitches in her back and side removed! Yay!) and I'll see what she says. I can also call the surgeon at the VEC and ask him about taking away the Tramadol and going back to Deramaxx. I don't know if maybe Tramadol if more effective for post-operative pain; there must be a reason they put her on Tramadol when they knew her positive history with Deramaxx for her arthritis. I would love to take it away just to see if the nausea eases. Then we'll know it's not the antibiotic causing her tummy upset. The antibiotic is crucial - so she needs to take it for anorther ten days. If it's the antibiotic bothering her, I'll need to find a solution - maybe the Pepto Bismal, or feeding something easy like the pablum. I plan to talk to my vet about all of your suggestions tomorrow.
All of your feedback and advice is so appreciated.